MAUDE Adverse Event Report: APIFIX LTD. MID-C 105; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 105; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 105
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 01/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Production process analysis: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures, and shipped according to manufacturer's specifications.User (surgeon and patient) information analysis: on (b)(6) 2023 patient (b)(6) patient underwent a revision procedure, during which a broken screw was replaced, along with a shorter mid-c & a new extender.On (b)(6) 2023, patient (b)(6) was seen for a post-op visit. during  revision surgery on (b)(6) 2023, they cultured a film between the inner and outer sleeve of the mid-c.  after over 1 week, the anaerobic side grew p.Acnes (aka cutibacterium acnes).The patient was started on doxycycline 100 mg twice a day and scheduled for a follow up visit on (b)(6) 2023.No other issues or concerns were noted at the time.Risk assessment: the risk of late infection is a known risk that was assessed and recorded by the product risk management file.The current late infection rate is in line with the rate reported in the literature for this type of complication as described in the company's cer (clinical evaluation report).The risk of infection is addressed in the ifu as potential risks associated with the mid-c system and spinal surgery generally the risk has been quantified, characterized, and documented as acceptable within a full risk assessment.
 
Event or Problem Description
On (b)(6) 2023 patient (b)(6) patient underwent a revision procedure, during which a broken screw was replaced, along with a shorter mid-c & a new extender.On (b)(6) 2023, patient (b)(6) was seen for a post-op visit.During revision surgery ((b)(6) 2023) they cultured a film between the inner and outer sleeve of the apifix.After over one week, the anaerobic side grew p.Acnes.The patient was started on doxycycline 100 mg twice a day.

Brand Name
MID-C 105
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key16377317
Report Number3013461531-2023-00002
Device Sequence Number6381463
Product Code QGP
UDI-Device Identifier07290018128022
UDI-Public07290018128022
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMID-C 105
Device Catalogue NumberMUS-115-040
Device Lot NumberAF-03-078-21
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Initial Report FDA Received Date02/15/2023
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient SexFemale